Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Finished a dose of Augmentin. Have irritation and burning in vagina. Used monistat. Allergy?

I just finished a 10 day dose of Augmentin 875 and noticed a few days ago irritation and slight burning around my vagina . Decided to try monistat 3 because my doctor told me that I may get a yeast infection while on this antibiotic. Within minutes of using the monistat 3 I had intense burning and itching that was far worse than before I used it. My question is should I assume I am allergic to it and discontinue or maybe try monistat 7 or could it be a bacterial infection even after just finishing antibiotics?
Asked On : Sun, 30 Dec 2012
Answers:  1 Views:  493
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Dec 2012

Thank you for posting your queries to us.
It is true that one of the side effects of augmentin in women is vaginal yeast infection but it is also possible that the same symptoms you are presenting with could be due to another type of infection such bacteria. If this not the first time you are using monistat 3, then it is most unlikely be a side effect of the drug and just the aggravation of another infection order than the yeast infection that you contracted while on the course of augmentin. If it is another infection, then it is possible that the germs in place are not susceptible to augmentin and you will need your doctor to examine and run a vaginal smear/culture to determine which kind of infection you are presenting with. There is no need to step to monistat 7 if you are still presenting with persistent symptoms. They have the same generic forms just the dosage concentrations differ. You will probably need to also take an antihistamine for the itching. So I suggest you visit a doctor so he can examine you properly.

Hope this helps and happy new year
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor